Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 123, NWS Wilmington, NC

August 18, 2016Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 18, 2016, 5:55 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 5:55 PM EDT (21:55 UTC)
Expired
Aug 18, 2016, 6:38 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 125 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS52 KILM 182155
SVRILM
SCC043-089-182300-
/O.NEW.KILM.SV.W.0123.160818T2155Z-160818T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 555 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDREWS...OR
  16 MILES WEST OF GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...DEBORDIEU COLONY...PAWLEYS ISLAND...
  WINYAH BAY ENTRANCE...YAWKEY SOUTH ISLAND...MURRELLS INLET...
  ANDREWS...JACKSON...WARSAW...NORTH SANTEE...GOURDIN...EARLE...
  GRAVES...PLANTERSVILLE...TRIO...OATLAND...LAMBERT...
  LITCHFIELD BEACH...SAMPIT AND RHEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3314 7928 3316 7937 3325 7948 3324 7950
      3327 7957 3332 7974 3338 7979 3339 7984
      3343 7988 3343 7987 3350 7996 3350 8010
      3354 8008 3369 7918 3352 7905 3338 7915
      3325 7918 3321 7917 3312 7927
TIME...MOT...LOC 2155Z 326DEG 21KT 3340 7957 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
2 follow-up statements
955 
WWUS52 KILM 182215
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT THU AUG 18 2016

SCC043-089-182300-
/O.CON.KILM.SV.W.0123.000000T0000Z-160818T2300Z/
GEORGETOWN SC-WILLIAMSBURG SC-
615 PM EDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR GEORGETOWN AND SOUTHERN WILLIAMSBURG COUNTIES...

AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAMPIT...OR 12
MILES WEST OF GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...DEBORDIEU COLONY...PAWLEYS ISLAND...
WINYAH BAY ENTRANCE...YAWKEY SOUTH ISLAND...ANDREWS...JACKSON...
WARSAW...NORTH SANTEE...GOURDIN...EARLE...GRAVES...PLANTERSVILLE...
TRIO...OATLAND...LAMBERT...LITCHFIELD BEACH...SAMPIT...
RHEMS AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3314 7928 3316 7937 3325 7948 3324 7950
      3327 7957 3332 7974 3338 7979 3339 7984
      3343 7988 3343 7987 3350 7996 3350 8000
      3363 7936 3352 7905 3338 7915 3325 7918
      3321 7917 3312 7927
TIME...MOT...LOC 2215Z 326DEG 21KT 3330 7949 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
278 
WWUS52 KILM 182238
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT THU AUG 18 2016

SCC043-089-182248-
/O.CAN.KILM.SV.W.0123.000000T0000Z-160818T2300Z/
GEORGETOWN SC-WILLIAMSBURG SC-
638 PM EDT THU AUG 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN AND SOUTHERN
WILLIAMSBURG COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3314 7928 3316 7937 3325 7948 3324 7950
      3327 7957 3332 7974 3338 7979 3339 7984
      3343 7988 3343 7987 3350 7996 3350 8000
      3363 7936 3352 7905 3338 7915 3325 7918
      3321 7917 3312 7927
TIME...MOT...LOC 2235Z 326DEG 21KT 3319 7940 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:29 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 18, 3:29 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
329 PM EDT THU AUG 18 2016

.SYNOPSIS...
A weak surface trough will drop slowly southeast across the
Carolinas and stall, bringing an increasing chance of showers
and thunderstorms over the next few days. A return to above normal
heat is forecast for the weekend, with heat index values exceeding
100 degrees on Sunday. A cold front will cross the area on Monday,
bringing a refreshing airmass change with cooler and drier weather
following through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 320 PM Thursday...Local Vad Wind Profile shows a deep WNW
flow aloft at this time, although maximum speeds were only 25
KT in the column. The seaward encroaching storms will edge off
shore while an unworked-over portion of our SC interior appears
set for rumblers and briefly heavy rainfall through afternoon
to early evening. Portion of inland SE NC may not see additional
rainfall through tonight. Convection is expected to gradually
wane in intensity and coverage in early evening. Until then the
weak steering flow will lend to slow moving TSTMS and ponding
water in isolated locations, favored over interior NE SC. The
other hazard remains dangerous cloud to ground lightning.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 320 PM Thursday...Main headline features unsettled
conditions and seasonable warmth. A weak trough across the
interior coupled high precipitable water will keep a good chance
of storms while the weak steering flow maintains a threat of
localized flooding and ponding problems. This threat will prevail
both Friday and Saturday. The low level west flow is a little
stronger Saturday which will keep the sea breeze pinned closer to
the coast with a good chance of convection there, and storms will
move a little faster boosting slightly the wind threat.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 300 PM Thursday...One last hot and humid day forecast for
Sunday as ridging aloft combines with Bermuda high pressure offshore.
Temps are expected to rise into the low 90s, which combined with very
high dew point air will create heat index values approaching 105
degrees.Weak impulses in the mid-level flow will tap a very
unstable environment to create scattered tstms on Sunday, with
periods of heavy rain the primary threat due to very high PWATS.
Thereafter, a cold front will move across the region on Monday, and
this front has the potential to bring the first taste of autumn with
it as much cooler and drier weather is forecast for the remainder of
the extended - Tue/Wed/Thu. The GFS/ECM differ in how far south this
front sags and how quickly the cooler air gets into the region, and
although the ECM would bring more significant fall-like weather, the
GFS is preferred with the slower southern push of the front. This is
because of renewed ridging developing behind the cold front's parent
trough, which should slow the boundary to the south before a renewed
push of dry/cool air comes through Wednesday. Either way, the middle
part of next week appears to feature beautiful late-summer weather
with temps below climo and limited precip potential.

One climo note: The ongoing streak at Wilmington of temperatures not
dropping below 70 stands at 53 days (as of the 18th). The current
forecast has that ending on Wednesday, which would end the streak at
58 days - breaking the all-time record by 2 days. Some of the
guidance has the low dropping below 70 on Tuesday morning - if this
occurs we would still break the record, just by 1 day instead.
Current forecast keeps Tuesday morning just above 70 however due to
a bit more of an E/NE wind component off of still very warm ocean
waters.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 18Z...Terminals are currently VFR and VFR should continue for
the majority of the TAF valid period. Showers and thunderstorms
should become scattered this afternoon as an impulse aloft acts on
warm, moist low level air.  Expect to see all terminals affected by
convection this afternoon with the exception of LBT which already has
been.  It is possible there could be another round there too so VCTS
has been included at LBT aft 21Z. WSW surface winds will back to the
S-SW this afternoon. Ceilings will remain well above 3k feet outside
of thunderstorm cores. for now...terminals show thunder this
afternoon but it is possible that it could continue into the evening
particularly inland. additionally, a fog threat may develop tonight
depending on where and how much rain falls at or near the terminals.

EXTENDED OUTLOOK...Overall VFR. Scattered mainly afternoon showers
thunderstorms with low confidence for brief IFR conditions. Low
confidence of morning MVFR/IFR due to fog/low ceilings, mainly
inland. SW winds will prevail until Monday when a cold front will
move through and turn surface winds northerly.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 320 PM Thursday...Seas around 2.5 FT mainly in SSW wind
waves of 1-2 FT and SE-E waves between 6-8 seconds. This regime
will prevail tonight with an uptick in SSW winds and likewise SSW
waves as gusts to 20 KT unfold. TSTMS will impact the waters this
evening and overnight and a radar update in encouraged before
heading out.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 320 PM Thursday...Moderate SW winds this period as Bermuda
high pressure remains east of the waters. SW winds 10-15 KT will
gusts to 20 KT at times, including near shore in the afternoon.
TSTMS will be scattered to numerous due to a weak surface trough
just inland from the coast. Seas mainly in the 2-3 foot range
outside of TSTMS will be composed of SSW waves 1-2 ft every 4-5
seconds and Se waves 1-2 ft every 6-8 seconds.

LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 300 PM Thursday...Bermuda ridging will remain the dominant
feature the first half of the extended before a cold front crosses
the waters with a wind shift during Monday. Winds on Sunday will
be SW around 15 kts, and then slowly shift to the NW with
decreasing speeds around the frontal passage on Monday. By
Tuesday, a NE surge will develop behind this front, with wind
speeds increasing once again up towards 15 kts. Seas Monday of
around 2 ft will be bookended both Sunday and Tuesday by 2-4 ft
seas. On Sunday, a SE swell and SW wind wave will comprise the
spectrum, whereas on Tuesday an amplifying E/NE wind wave will be
the dominant wave group.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...TRA
NEAR TERM...MJC
SHORT TERM...MJC
LONG TERM...JDW
AVIATION...RAN
MARINE...MJC/JDW
Hazardous weather outlook, Aug 18, 3:20 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
320 AM EDT THU AUG 18 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-190730-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
320 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-190730-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
320 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 3:47 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT THU AUG 18 2016

SCZ032-182030-
FLORENCE SC-
347 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL FLORENCE COUNTY UNTIL 430 PM
EDT...

AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLORENCE...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...NEW HOPE...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...COWARD...HEALTH SOUTH REHABILITATION HOSPITAL...
MCLEOD REGIONAL MEDICAL CENTER...
CAROLINAS HOSPITAL SYSTEM AND CAROLINAS HOSPITAL SYSTEM -CEDAR TOWER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 NEAR MILE MARKER 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 156 AND 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3422 7985 3415 7955 3413 7953 3412 7953
      3413 7952 3411 7952 3391 7969 3414 7990
TIME...MOT...LOC 1947Z 304DEG 18KT 3414 7980

JDW
Special weather statement, Aug 18, 3:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT THU AUG 18 2016

SCZ053-054-182045-
INLAND HORRY SC-COASTAL HORRY SC-
359 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HORRY COUNTY UNTIL 445
PM EDT...

AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORESTBROOK...OR NEAR RED HILL...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...SOCASTEE...RED HILL...MYRTLE BEACH AIRPORT...
SPRINGMAID PIER...BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...
FORESTBROOK...COASTAL CAROLINA UNIVERSITY...
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...NIXONVILLE...
BRIARCLIFFE ACRES...CONWAY MEDICAL CENTER...
GRAND STRAND REGIONAL MEDICAL CENTER AND LIGHTHOUSE CARE CENTER OF
CONWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 18.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 25 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3377 7906 3389 7894 3380 7872 3373 7883
      3362 7896
TIME...MOT...LOC 1959Z 298DEG 7KT 3377 7894

JDW
Special weather statement, Aug 18, 4:18 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT THU AUG 18 2016

SCZ024-032-033-039-053-182115-
INLAND HORRY SC-MARION SC-DILLON SC-WILLIAMSBURG SC-FLORENCE SC-
418 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR EASTERN FLORENCE...NORTHWESTERN
HORRY...MARION...SOUTH CENTRAL DILLON AND NORTHEASTERN WILLIAMSBURG
COUNTIES UNTIL 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...FROM NEAR MARION...TO BRITTON NECK...MOVING
SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...MARION...MULLINS...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...HICKORY GROVE...SELLERS...POSTON...ALLSBROOK...
KINGSBURG...HOMEWOOD...DONGOLA...SMITHBORO...BLUE BRICK...HENRY...
GALIVANTS FERRY...BRITTONS NECK AND RAINS.

THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3419 7972 3433 7935 3393 7879 3371 7928
      3377 7931 3378 7934 3369 7941 3365 7942
      3356 7963
TIME...MOT...LOC 2016Z 315DEG 25KT 3412 7936

JDW
Special weather statement, Aug 18, 5:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT THU AUG 18 2016

SCZ039-055-182200-
INLAND GEORGETOWN SC-WILLIAMSBURG SC-
515 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL GEORGETOWN AND WESTERN
WILLIAMSBURG COUNTIES UNTIL 600 PM EDT...

AT 514 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALTERS...OR 8 MILES SOUTHWEST OF KINGSTREE...MOVING SOUTHEAST AT 25
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTREE...ANDREWS...SALTERS...LAMBERT...GOURDIN...SAMPIT...EARLE...
TRIO...LANE...GREELEYVILLE AND WILLIAMSBURG REGIONAL HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3373 7998 3380 7985 3336 7943 3328 7961
      3333 7975 3338 7979 3337 7980 3339 7984
      3343 7988 3343 7987 3350 7996 3351 8000
      3349 8000 3351 8001 3350 8002 3351 8008
      3352 8009
TIME...MOT...LOC 2114Z 305DEG 22KT 3357 7990

JDW
Local storm report, Aug 18, 5:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     LIGHTNING        NORTH MYRTLE BEACH      33.83N  78.67W
08/18/2016                   HORRY              SC   BROADCAST MEDIA

            *** 1 INJ *** FOUR MEN WERE SURF FISHING AT NORTH
            MYRTLE BEACH WHEN LIGHTNIING STRUCK NEARBY. ONE
            INDIVIDUAL WAS BRIEFLY KNOCKED UNCONSCIOUS.

&&

EVENT NUMBER ILM1600282

43
Local storm report, Aug 18, 5:45 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 S BARNHILL            33.69N  79.37W
08/18/2016                   GEORGETOWN         SC   DEPT OF HIGHWAYS

            TREE DOWN AT BARNHILL AND MENTION ROAD.

&&

EVENT NUMBER ILM1600283

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:17 PM EDTSpecial Weather StatementILMHorry58 min
Aug 18, 3:06 PM EDTSpecial Weather StatementILMDarlington54 min
Aug 18, 3:47 PM EDTSpecial Weather StatementILMFlorence43 min
Aug 18, 3:59 PM EDTSpecial Weather StatementILMHorry46 min
Aug 18, 4:18 PM EDTSpecial Weather StatementILMHorry, Marion57 min
Aug 18, 4:20 PM EDTAreal Flood AdvisoryILMHorry, Marion3 hr
Aug 18, 5:03 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg57 min
Aug 18, 5:15 PM EDTSpecial Weather StatementILMWilliamsburg45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.